Ohio, 2006

Flash Flood in Ohio, July 27, 2006

July 27, 2006 · NWS ILN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 6:48 AM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 27, 6:48 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
748 AM EDT THU JUL 27 2006

.AVIATION /12Z-12Z/...
WEAK SURFACE BOUNDARY WILL REMAIN JUST NORTH OF FORECAST AREA AND
TAF SITES THROUGH 12Z FRI. HOWEVER...SHOULD SEE ENOUGH INSTABILITY
AND LIFT TO PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS TODAY. BEST
CHANCES WILL BE AT TAF SITES FROM KDAY TO KILN TO KCMH AND KLCK.
HAVE SEEN AN INCREASE IN SHOWER/THUNDERSTORM COVERAGE LAST SEVERAL
HOURS. AREA OF SHOWERS/THUNDERSTORMS IN INDIANA ASSOCIATED WITH NEXT
UPPER LEVEL SHORTWAVE WILL CONTINUE TO MOVE EAST INTO FORECAST AREA
OVER THE REMAINDER OF THE MORNING. SHOULD SEE A BREAK IN
PRECIPITATION THIS AFTERNOON BEFORE IT RETURNS LATE THIS AFTERNOON.
WILL CONTINUE TO SEE SCT SHOWERS/THUNDERSTORMS IN THE 06Z-12Z TIME
FRAME. VSBY AND CIGS GENERALLY VFR EXCEPT IN SHOWERS/THUNDERSTORMS.

&&

.PREV DISCUSSION...
 /ISSUED AT 226 AM EDT THU JUL 27 2006/

SHORT TERM /TODAY THROUGH SATURDAY/...
H5 S/W EXITING NE OH TOWARDS THE LARGER LOW THAT IS OVER ERN CANADA.
NVA NOTED EARLY TODAY WITH WESTERLY FLOW AT THIS LEVEL...AND A
SECONDARY VORT IN THE FLOW FOUND OVER NRN OH AT 18Z. GFS HAS TOO
MUCH OF A CONVECTIVE FEEDBACK AND WHAT APPEARS TO BE SLIGHTLY
UNREASONABLE PLACEMENT OF ANOTHER LOBE OF H5 VORT IN SE OH AT THIS
TIME. WESTERLY FLOW WILL CONTINUE THROUGH FRI AS A WEAK S/W PASSES
THROUGH LATE IN THE DAY. WEAK H5 TROF SETS UP SW OF CWA IN SRN KY
OVERNIGHT FRI...AND WINDS AT THIS LEVEL SHIFT NW IN ITS PASSAGE BY
SAT MORN.

H5 PATTERN ON MODELS DIVERGE SIGNIFICANTLY ON SAT. NAM APPEARS TO BE
THE OUTLIER WITH STRONG ALMOST CUTOFF H5 TROF EXTENDING FROM SW OH
TOWARDS NRN MISSIP. H5 ENSEMBLES FROM GFS DONT SHOW ANY PERTUBATION
IN THIS AREA...AND ALL SHOW THE SAME MEAN RIDGING OVER THE UPPER
MIDWEST AND PLAINS. CHECKED THE ENS FROM CANADIEN MODEL AND ONLY TWO
OF THE 16 ITERATIONS HINT AT THE NAM SOLUTION WITH THE REMAINING
SUPPORTING THE GFS. WILL EXPECT A H5 TROF IN THIS AREA SAT AFTERNOON
AND KEEP CHCS OF PRECIP IN BUT DIVERGE FROM THE NAM AND BE MORE
PROGRESSIVE WITH SERN PUSH OF H5 TROF...BUT HOLD IT BACK A BIT AND
NOT BE AS QUICK AS THE GFS. THIS WOULD PUT UPPER LEVEL TROF SE OF
FCST AREA STARTING ON SAT WHICH IS IN LINE WITH THE ECMWF AND
FAVORING THE SRN MOISTURE SOLUTION FOR ANY TROPICAL MOISTURE THIS
WEEKEND.

FOR TODAY...SHOWER ACTIVITY OVER NRN FCST AREA WILL BE A BIT MORE
PERSISTENT...GFS IS TOO FAR S WITH PRECIP AND BOMBS OUT A VORT OUT
OF NOWHERE SO THIS SOLUTION IS BEING DISCOUNTED FOR THE IMMEDIATE
SHORT TERM. ACTIVITY WILL LIKELY DIE DOWN OVERNIGHT AND PICK BACK UP
FOR FRIDAY AS CONVERGENT ZONE IN LLVLS REMAINS ORIENTED OVER CWA
FROM SW-NE FROM TODAY THROUGH FRI NIGHT. SFC RIDGING BUILDS E OF
FCST AREA ON SAT AND THE PASSAGE OF UPPER LEVEL SUPPORT WOULD HAVE A
DRY FCST FOR ALL BUT KY AND AREAS CLOSE TO OHRIVER. THREAT FOR SVR
WILL HAVE TO BE MONITORED LATER THIS MORNING...INITIAL FEELING IS
THAT THE GRUNGE FROM CLOUD COVER WILL INHIBIT THE STRONGEST STORMS
FROM GOING SVR. TRAINING OVER NRN FCST AREA WILL INCREASE FLOODING
POTENTIAL...BUT AGAIN THIS WILL DEPEND ON ACTIVE STRONG STORMS
TRAINING OVER A SPECIFIC AREA. NOT ENOUGH CONFIDENCE TO SAY THAT
THIS WILL HAPPEN. WILL ADD HEAVY RAIN WORDING IN NORTH OF I-70 TO
ACCOUNT FOR THIS.

DID NOT CHANGE MUCH IN TEMPS. GENERALLY LOWERED A DEG OR TWO IN THE
NORTH TODAY...TRENDED DOWN A DEG THE NEXT TWO DAYS EVERYWHERE.
THOUGHT THAT CLOUD COVER AND PRECIP WOULD HAMPER HIGHS AROUND 90 FOR
MOST AREAS.

FRANKS

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HAVE NOT CHANGED FROM PREV FCST.

AVIATION /06Z-06Z/...
SHORT WAVE IN UPPER LEVELS WAS MOVING NE AND OUT OF FORECAST AREA
WITH ANOTHER SHORT WAVE APROACHING THE REGION BY 12Z TODAY. WEAK
SURFACE BOUNDARY WILL REMAIN JUST NORTH OF FORECAST AREA AND TAF
SITES THROUGH 06Z. HOWEVER...SHOULD SEE ENOUGH INSTABILITY AND LIFT
TO PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS TODAY. BEST CHANCES
WILL BE AT TAF SITES FROM KDAY TO KILN TO KCMH AND KLCK. SHOULD SEE
PRECIPITATION PICK UP AROUND 12Z WITH A BREAK THIS AFTERNOON BEFORE
RETURNING LATE THIS AFTERNOON WITH A BETTER CHANCE OF THUNDERSTORMS.
VSBY MVFR MAINLY AT KILN BEFORE 12Z OTHERWISE VSBY VFR. CIGS
GENERALLY VFR EXCEPT FOR IN SHOWERS/THUNDERSTORMS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 27, 3:46 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EDT THU JUL 27 2006

OHZ026-034-035-042>046-052-054>056-280900-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
CHAMPAIGN-MADISON-FRANKLIN OH-LICKING-
446 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO...
MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
PERSISTENT RAINFALL NORTH OF I-70 MAY OCCUR THIS MORNING AND EARLY
AFTERNOON. THIS RAIN MAY BE HEAVY AT TIMES AND COULD CAUSE SOME FLOODING
IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ051-053-060>065-
070>074-077>082-088-280900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MIAMI-CLARK-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
446 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED

The radar

The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Montgomery

When
July 27, 8:30 AM EST to 10:00 AM EST
Where
Montgomery County, Brookville
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Numerous roads were flooded in the northwest part of the county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523503.